MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37603
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Data Problem (3196)
Health Effect - Clinical Codes Twitching (2172); Cramp(s) /Muscle Spasm(s) (4521); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are: product id: 37642, serial/lot #: (b)(6), udi#:(b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that information was received from a patient's (pt) representative regarding an implantable neurostimulator.The caller reported about a week ago, the patient's right arm, which is normally their good arm, started jerking and flailing and they could not control it.Caller said the programmer was in a drawer, it was untouched, they put new batteries in it, they checked the programmer and noticed their amplitude number was unexpectedly at 3.4 when it should have been at 2.9, they have no idea how it jumped from 2.9 to 3.4.Caller said they used the programmer and brought the number back down to where it belonged and got the pt's symptoms under control.Caller said they went to the doctor's office yesterday, the amplitude numbers were moved to stabilize the pt in the office and during the appointment spoke to the medtronic representative, greg ( unk last name) and the doctor who suggested they call pats to get a replacement for the patient programmer to rule it out as a potential cause for the amplitude numbers unexpectedly changing.Worked with caller to check the equipment for damage and caller said there was no visible damage.The issue was not resolved through troubleshooting.An email was sent to the repair department to replace the device.The caller mentioned unrelated medical history.This included caller said patient has had routine battery replacement in the past. doctor and rep request the programmer be replaced as a reason pt's amplitude unexpectedly increased on it's own without using the programmer.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received as left device which controls right side of the body and doctor adjusted the settings in the office for jerking and flailing issues.
 
Additional Manufacturer Narrative
H3: analysis of 37642 programmer (s/n#(b)(6) found " face plate scratched; device was scrapped due to failure final tests on board".Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20131903
Report Number3004209178-2024-17828
Device Sequence Number7297375
Product Code MHY
UDI-Device Identifier00763000100353
UDI-Public00763000100353
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/18/2024
10/08/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/20/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".
Patient Age83 YR
Patient SexMale